Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 62, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2015, 9:00 AM CDT for 4 counties in Iowa; Carroll County, Jo Daviess County, Illinois. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 9:00 AM CDT (14:00 UTC)
- Expired
- Jun 22, 2015, 10:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Clinton County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Carroll County, IL, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 78 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 9:15 AM CDT | TSTM WND GST 72 | Dubuque Regional Airpor, IA | |
| Jun 22, 9:38 AM CDT | TSTM WND DMG | Menominee, IL | MENOMINEE FIRE HOUSE BLOWN OVER BY STRONG WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 8:08 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
030
WUUS53 KDVN 221400
SVRDVN
ILC015-085-IAC045-061-097-105-221500-
/O.NEW.KDVN.SV.W.0062.150622T1400Z-150622T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 AM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
JO DAVIESS COUNTY IN NORTHWESTERN ILLINOIS...
EASTERN DUBUQUE COUNTY IN NORTHEASTERN IOWA...
JACKSON COUNTY IN EAST CENTRAL IOWA...
NORTHERN CLINTON COUNTY IN EAST CENTRAL IOWA...
JONES COUNTY IN EAST CENTRAL IOWA...
* UNTIL 1000 AM CDT
* AT 859 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHERRILL TO NEAR WHITTIER...MOVING EAST AT 70
MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
DUBUQUE...MAQUOKETA...ANAMOSA...GALENA...MOUNT CARROLL...ASBURY...
MONTICELLO...SAVANNA...BELLEVUE...CASCADE...STOCKTON...EAST
DUBUQUE...WARREN...PEOSTA...PRESTON...HANOVER...ELIZABETH...OLIN...
WOODBINE AND SABULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS DELAWARE COUNTY INTO WESTERN DUBUQUE
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4251 9064 4251 8993 4217 8993 4194 9000
4196 9135 4229 9136 4230 9093 4263 9072
TIME...MOT...LOC 1359Z 289DEG 62KT 4266 9070 4212 9150
HAIL...<.75IN
WIND...80MPH
$$
053 follow-up statements
572
WWUS53 KDVN 221410
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 AM CDT MON JUN 22 2015
ILC015-085-IAC045-061-097-105-221500-
/O.CON.KDVN.SV.W.0062.000000T0000Z-150622T1500Z/
CARROLL IL-JO DAVIESS IL-DUBUQUE IA-JACKSON IA-CLINTON IA-JONES IA-
910 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR CENTRAL CARROLL...JO DAVIESS...EASTERN DUBUQUE...JACKSON...
NORTHERN CLINTON AND JONES COUNTIES...
AT 909 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CUBA CITY TO LANGWORTHY TO STONE CITY...MOVING
EAST AT 70 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
DUBUQUE...MAQUOKETA...ANAMOSA...GALENA...MOUNT CARROLL...ASBURY...
MONTICELLO...SAVANNA...BELLEVUE...CASCADE...STOCKTON...EAST
DUBUQUE...WARREN...PEOSTA...PRESTON...HANOVER...ELIZABETH...OLIN...
WOODBINE AND SABULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE...ESPECIALLY ALONG THE HIGHWAY 20 CORRIDOR.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4251 9064 4251 8993 4217 8993 4194 9000
4196 9135 4229 9136 4230 9093 4263 9072
TIME...MOT...LOC 1409Z 286DEG 61KT 4261 9049 4217 9120 4213 9138
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$
05898
WWUS53 KDVN 221429
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 AM CDT MON JUN 22 2015
ILC015-085-IAC045-061-097-105-221500-
/O.CON.KDVN.SV.W.0062.000000T0000Z-150622T1500Z/
CARROLL IL-JO DAVIESS IL-DUBUQUE IA-JACKSON IA-CLINTON IA-JONES IA-
929 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR CARROLL...JO DAVIESS...EASTERN DUBUQUE...JACKSON...
NORTHERN CLINTON AND JONES COUNTIES...
AT 927 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHULLSBURG TO NEAR COUNCIL HILL TO NEAR CANTON TO
MORLEY...MOVING EAST AT 70 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
DUBUQUE...MAQUOKETA...ANAMOSA...GALENA...MOUNT CARROLL...ASBURY...
MONTICELLO...SAVANNA...BELLEVUE...CASCADE...STOCKTON...EAST
DUBUQUE...WARREN...PEOSTA...PRESTON...HANOVER...ELIZABETH...OLIN...
WOODBINE AND SABULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS PARTS OF DUBUQUE COUNTY. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4251 9064 4251 8993 4217 8993 4194 9000
4196 9135 4229 9136 4230 9093 4263 9072
TIME...MOT...LOC 1427Z 273DEG 62KT 4264 9022 4246 9035 4213 9089 4199
9127
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$
05896
WWUS53 KDVN 221454
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
954 AM CDT MON JUN 22 2015
IAC061-221501-
/O.CAN.KDVN.SV.W.0062.000000T0000Z-150622T1500Z/
DUBUQUE IA-
954 AM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUBUQUE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHWESTERN ILLINOIS AND EAST CENTRAL IOWA.
LAT...LON 4251 9063 4251 8993 4217 8993 4194 9000
4196 9135 4213 9106 4229 9067 4237 9046
TIME...MOT...LOC 1451Z 285DEG 59KT 4251 8973 4238 8990 4207 9047 4190
9087
$$
ILC015-085-IAC045-097-105-221500-
/O.CON.KDVN.SV.W.0062.000000T0000Z-150622T1500Z/
CARROLL IL-JO DAVIESS IL-JACKSON IA-CLINTON IA-JONES IA-
954 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR CARROLL...JO DAVIESS...JACKSON...NORTHERN CLINTON AND
SOUTHERN JONES COUNTIES...
AT 951 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINSLOW TO NEAR LENA TO SPRAGUEVILLE TO
TORONTO...MOVING EAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL...ESPECIALLY NORTH
OF HIGHWAY 20.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MAQUOKETA...GALENA...MOUNT CARROLL...SAVANNA...BELLEVUE...STOCKTON...
WARREN...PRESTON...HANOVER...ELIZABETH...OLIN...WOODBINE...SABULA...
DELMAR...WYOMING...OXFORD JUNCTION...LOST NATION...MILES...ANDREW AND
CHARLOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS JO DAVIESS COUNTY. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4251 9063 4251 8993 4217 8993 4194 9000
4196 9135 4213 9106 4229 9067 4237 9046
TIME...MOT...LOC 1451Z 285DEG 59KT 4251 8973 4238 8990 4207 9047 4190
9087
HAIL...0.75IN
WIND...70MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:43 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 22, 6:43 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 643 AM CDT MON JUN 22 2015 .UPDATE... ISSUED AT 635 AM CDT MON JUN 22 2015 FEW UPDATES TO FORECAST. HAVE INCREASED POPS SLIGHTLY AS NORTHERN CWA MAY GET A GLANCING PASS BY THE SEVERE MCS TO OUR NORTH. THINK THAT THE STORMS WILL BE WEAKENING. AN ISOLATED 50 MPH GUST AND EVEN A SEVERE GUST CANNOT BE RULED OUT. WAA AS ADVANCED THROUGH THE CWA. && .SYNOPSIS... ISSUED AT 330 AM CDT MON JUN 22 2015 WARM ADVECTION WING IN FULL MOTION THIS MORNING AS MOISTURE SURGES NORTH IN RESPONSE TO A LOW PRESSURE SYSTEM DEEPENING AND MOVING TO THE NORTH OF THE AREA. A RATHER STICKY NIGHT FOR US AS SOME LIGHT SHOWERS HAVE DEVELOPED ON THIS WING OF WAA. SOME THUNDERSTORMS HAVE ALSO FORMED ACROSS FAR NW ZONES THIS MORNING AS THE WARM FRONT MOVES TO THE NORTH. THIS WARM FRONT IS EXPECTED TO CONTINUE SURGING NORTH. CURRENT PRESSURE FALLS SUPPORT THE NOTION OF THIS AS WELL. THIS WILL KEEP THE SEVERE MCS TO OUR NORTH THIS MORNING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 330 AM CDT MON JUN 22 2015 MAIN FORECAST CONCERN FOR THE SHORT TERM FORECAST ARE THE CHANCES FOR STRONG TO SEVERE WEATHER TODAY ACROSS THE AREA. CONCERNS REMAIN ABOUT CONVECTION THIS MORNING AND OVERALL COVERAGE ONCE STORMS INITIATE THIS AFTERNOON. CONVECTION ONGOING ACROSS SOUTH DAKOTA WILL LIKELY STAY NORTH OR JUST CLIP FAR NORTHERN ZONES OF THE CWA TODAY. THIS MEANS THAT CLOUD COVER WILL BE ACROSS THE AREA ALONG WITH SOME OFBS. THESE OFBS AND DIFFERENTIAL HEATING BOUNDARIES WILL SERVE AS POTENTIAL INITIATION POINTS BEFORE THE COLD FRONT COMES THROUGH THE AREA. THESE SPECIFICS WILL BECOME CLEARER AFTER THE MORNINGS CONVECTION MOVES THROUGH THE AREA. VERY WARM AND MOIST AIRMASS IS IN PLACE AND WILL STAY IN PLACE THROUGH THE DAY TODAY. STRONG H7 CAPPING IS IN PLACE FROM THE SW TO THE NE. ALL MODELS SUGGEST THAT THE FRONTAL CIRCULATION WILL BREAK THIS CAP AS IT APPROACHES. WITH THE WARM AND MOIST AIRMASS ACROSS US...EXPECT VERY LARGE CAPE...AOA 4000 J/KG...BELIEVE THAT THE NAM IS OVERDOING THE VALUES. REGARDLESS ONCE THIS CAP BREAKS THUNDERSTORM DEVELOPMENT WILL BE FAST. INITIAL STORM MODE WILL BE SUPERCELLS CAPABLE OF VERY LARGE HAIL....DAMAGING WINDS AND ISOLATED TORNADOES...ESPECIALLY CLOSE TO WI WHERE PROXIMITY TO OFBS AND THE WARM FRONT COULD INCREASE LOW LEVEL HODOGRAPHS. THESE STORMS WILL LIKELY GROW INTO BOWING SEGMENTS WITH STRONG DAMAGING WINDS BEING THE MAIN THREATS. MY CURRENT THINKING IS THIS...WE WILL WATCH A CU FIELD PERCOLATE THROUGH MOST OF THE AFTERNOON. THE CAP WILL BE BROKEN AROUND 00Z AND EXPLOSIVE DEVELOPMENT OF SUPERCELLS WILL OCCUR AROUND THE COLD FRONT. I THINK THAT THE CELLS WILL BE ISOLATED AT FIRST AND MAY PERSIST THAT WAY FOR A COUPLE OF HOURS. WITH THE 0-6 KM SHEAR VECTOR NOWHERE NEAR PERPENDICULAR TO THE BOUNDARY...STORMS WILL QUICKLY GROW UPSCALE ONCE COVERAGE INCREASES. PWATS ARE EXCEPTIONALLY HIGH. HEAVY RAINS ARE ALSO POSSIBLE...I THINK ANY FLOODING WOULD BE TIED DIRECTLY TO TRAINING STORMS. I DONT SEE THIS AS MUCH OF A THREAT AS STORMS WILL LIKELY BE GROWING UPSCALE INTO AN MCS JUST OUT OR JUST NEAR OUR BORDERS TO THE SOUTH AND EAST. TODAY IS A DAY TO PAY ATTENTION TO THE WEATHER AND HAVE A PLAN IN CASE SEVERE WEATHER DEVELOPS. ONCE THE FRONT MOVES THROUGH...HIGH PRESSURE AND MUCH COOLER DRIER AIR MOVES INTO THE AREA. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 330 AM CDT MON JUN 22 2015 SIGNIFICANT RAINS MID WEEK AND GENERALLY BELOW NORMAL TEMPERATURES. LONG TERM FORECAST CONFIDENCE ASSESSMENT...FAIR TO POOR OR AVERAGE TO BELOW AVERAGE. MAIN ISSUE IS AGAIN PRECIPITATION EVENT LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. AMERICAN SOLUTIONS TOO FAR NORTH WITH WARM AIR AND PRECIPITATION. FAST W-NW UPPER FLOW AND HIGH MOISTURE LEVELS WILL SPAWN LOTS OF CONVECTION WHICH SHOULD KEEP AREA CLOUDY AND COOLER THIS PERIOD WITH STALLED FRONT TO THE SOUTH LIKE THE HI-RES ECMWF. LOCAL HEAVY RAIN TECHNIQUES AND UPPER FORCING ALSO SHOW BEST PLACEMENT OF HEAVY RAINS SHOULD BE ALL OR OVER MOSTLY THE SOUTHERN HALF OF THE AREA. OVERVIEW...INITIALIZATION AND VERIFICATION ONCE AGAIN ARE TOO HIGH ON BL MOISTURE (DEWPOINTS) AND RESULTING IN TOO COPIOUS QPF FIELDS TO ACTUAL. FAVORED PATTERN ALSO FOR COOL POOLS...OR OUTFLOW BOUNDARIES WHICH ARE NON-HYDROSTATIC AND NOT ABLE TO BE CAPTURED BY SOLUTIONS. PREFER A 75/25 MIX OF HI-RES ECMWF TO GFS THROUGH DAY 3 AND THEN WITH NW FLOW A 50/50 BLEND WITH MOSTLY DRY AND BELOW NORMAL TEMPERATURES. TUESDAY AND TUESDAY NIGHT...TRENDS CONTINUE FOR A SLIGHTLY STRONGER AND COOLER WEAK HIGH PRESSURE SYSTEM. HAVE LOWERED TEMPERATURES A DEGREE OR TOO AND ALSO DEWPOINTS 2 TO 3 DEGREES AS DISCUSSED LAST NIGHT COULD BE THE CASE AND THIS IS ON TRACK. LATER SHIFTS MAY NEED TO TRIM A DEGREE OR TWO MORE...ESPECIALLY FOR DEWPOINTS NORTHERN SECTIONS MAKING FOR ANOTHER NICE AND COMFORTABLE SUMMER DAY. TUESDAY NIGHT...EXPECT A CONVECTIVE COMPLEX NEAR NE/KS BORDER THAT WILL LIKELY MOVE EAST INTO FAR SW SECTIONS BY MORNING. LOTS OF CLOUDS EXPECTED OVER MOST TO ALL THE REGION BY DAYBREAK. RATE OF CLOUDINESS INCREASING OVERNIGHT WILL IMPACT MINS. IF CLOUDS DELAYED THEN NE 1/3 OR MORE OF AREA MINS MAY NEED TRIMMING BY AT LEAST A CATEGORY OR 3 DEGREES...INTO THE UPPER 50S. FAR SW SECTIONS COULD SEE .5 TO 1 INCH AMOUNTS BY MORNING WITH COMPLEX WITH A LOW POSSIBILITY OF SEVERE SINCE FRONT SHOULD BE TOO OUR SOUTH...LIMITING INSTABILITY. WEDNESDAY AND WEDNESDAY NIGHT...LITTLE CHANGE WITH LOTS OF CLOUDS AND PRECIPITATION. HEAVIEST PRECIPITATION STILL SLATED BE ROUGHLY ALONG OR SOUTH OF HIGHWAY 34. FORCING AND MOISTURE PROFILES FAVOR WIDESPREAD .5 TO 1.5+ AMOUNTS ALONG AND SOUTH OF HIGHWAY 30 WITH LOCALLY 2 TO 3+ POSSIBLE SOUTH OF HIGHWAY 34. COMBINED WITH TUESDAY NIGHT EVENT LIKELY WOULD RESULT IN RENEWED HYDRO ISSUES. SEVERE RISK CONTINUES TO APPEAR WILL BE PROBABLY SOUTH OF IA/MO BORDER. HIGH TEMPERATURES HAVE LOWERED AS MENTIONED LAST NIGHT AND BASED ON THIS PATTERN LIKELY NEED LOWERING ANOTHER 5 TO 8+ DEGREES ALONG AND NORTH OF HIGHWAY 34 DUE TO GOOD EVAPORATIVE COOLING. LOTS OF MID TO UPPER 70S FOR HIGHS APPEAR VERY POSSIBLE...IF NOT PROBABLE FOR LATER SHIFTS. FOR THE 24+ HOUR PERIOD...SEE LOCALLY 2 TO 3 INCH AMOUNTS LIKELY FOR SOME AREAS...THIS SHOULD PUSH SOME AREA RIVERS ONCE AGAIN NEAR TO OVER BANKFULL WITH SOME RENEWED FLOODING. LOWER END FLASH FLOODING ALSO MAY OCCUR WITH AMOUNTS OVER 2 INCHES IF FALLS FAST ENOUGH...AS IN A FEW HOURS OR LESS. THURSDAY THROUGH SUNDAY...INCREASINGLY STRONGER NW UPPER LEVEL FLOW TO RESULT IN COOLER AND DRIER WEATHER WITH LITTLE OR NO SIGNIFICANT ADDITIONAL RAINFALL. TEMPERATURES MOSTLY 3 TO 8 DEGREES BELOW NORMAL WITH HIGHS MID 70S TO LOWER 80S MOST DAYS AND MINS MID 50S TO LOWER 60S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 635 AM CDT MON JUN 22 2015 IFR AND EVEN MVFR POSSIBLE THIS AM. TWO ROUNDS OF THUNDERSTORMS ARE POSSIBLE TODAY WITH THE NORTHERN TAF SITES POSSIBLE THIS MORNING. A CHANCE FOR STRONG TO SEVERE STORMS SEEMS POSSIBLE THIS AFTERNOON AT THE TAF SITES. EXPECT MVFR AND POSSIBLY IFR WITH STRONGEST STORMS. ONCE THE STORMS END...EXPECT VFR CONDITIONS AND WINDS OUT OF THE NW. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...GIBBS SYNOPSIS...GIBBS SHORT TERM...GIBBS LONG TERM...NICHOLS AVIATION...GIBBS
Hazardous weather outlook, Jun 22, 8:58 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 858 AM CDT MON JUN 22 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231400- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 858 AM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS THE AREA UNDER AN ENHANCED SLIGHT RISK FOR TODAY AND THIS EVENING. A BOW ECHO WITH DAMAGING WINDS OF 60 TO 80 MPH WINDS WILL MOVE ACROSS NORTHEAST IOWA AND NORTHWEST ILLINOIS THIS MORNING...MAINLY NORTH OF HIGHWAY 30. A COLD FRONT WILL PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO THE EVENING THAT MAY INITIALLY BE SUPERCELLS IN STRUCTURE THAT WILL BECOME A SQUALL LINE WITH BOWING SEGMENTS BY EARLY EVENING. MODERATE TO HIGH INSTABILITY AND FORCING SUPPORTS SOME OF THESE STORMS WILL BECOME SEVERE. THE PRIMARY RISK WILL LARGE HAIL INITIALLY WITH UP TO THE SIZE OF GOLF BALLS. BY EVENING THE PRIMARY RISK WILL WILL BE STRAIGHT LINE WINDS OF 60 TO 70+ MPH. AN ISOLATED TORNADO MAY ALSO BE POSSIBLE THIS AFTERNOON AND EARLY EVENING AS A SECONDARY RISK. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THUNDERSTORMS ARE LIKELY. AT THIS TIME CONDITIONS ARE FAVORABLE FOR ADDITIONAL LOCALLY HEAVY RAINFALL OF 2 INCHES OR MORE. THE GREATEST THREAT OF HEAVY RAINFALLS APPEARS TO BE SOUTH OF THE I-80 CORRIDOR. STRONG TO SEVERE STORMS MAY ALSO BE POSSIBLE WITH THE GREATEST RISK SOUTH OF HIGHWAY 34. THE PRIMARY SEVERE RISK WOULD BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY THROUGH THIS EVENING. HAASE
In the hours before
Local storm report, Jun 22, 8:37 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM TSTM WND GST WNW JESUP 42.48N 92.07W
06/22/2015 E60 MPH BUCHANAN IA TRAINED SPOTTER
50 TO 60 MPH WIND GUSTS WITH SMALL LIMBS DOWN. SOME HAIL
OCCURRED WITH THE STORM BUT THE SIZE IS UNKNOWN.
&&
DLFLocal storm report, Jun 22, 8:40 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
840 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM TSTM WND GST INDEPENDENCE 42.47N 91.89W
06/22/2015 E93.90 MPH BUCHANAN IA EMERGENCY MNGR
CORRECTED EVENT TYPE. HIGH SCHOOL ON WEST SIDE OF
INDEPENDENCE MEASURED SUSTAINED WIND SPEEDS OF 93.9 MPH.
&&Local storm report, Jun 22, 8:42 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM TSTM WND GST 2 S LA PORTE CITY 42.28N 92.19W
06/22/2015 E50 MPH BENTON IA LAW ENFORCEMENT
ALSO VERY HEAVY RAIN.
&&Local storm report, Jun 22, 8:46 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
846 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND GST 1 WNW INDEPENDENCE 42.47N 91.91W
06/22/2015 E80 MPH BUCHANAN IA TRAINED SPOTTER
STRONGER THAN 80 MPH. EXTREMELY STRONG WINDS. BRANCHES
DOWN AND PIECES OF NEIGHBORS HOUSES AND ROOFING LYING IN
OUR FRONT YARD. TORRENTIAL RAIN FALLING.
&&Local storm report, Jun 22, 8:47 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
847 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM TSTM WND DMG 3 SE FAIRBANK 42.61N 92.01W
06/22/2015 BUCHANAN IA TRAINED SPOTTER
TREE DOWN ACROSS AMISH BLVD.
&&
DLFLocal storm report, Jun 22, 8:59 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
859 AM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND GST DYERSVILLE 42.48N 91.12W
06/22/2015 M78 MPH DUBUQUE IA FIRE DEPT/RESCUE
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:06 AM CDT | Special Weather Statement | DVN | Benton | 24 min |
| Jun 22, 4:14 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 46 min |
| Jun 22, 8:09 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 51 min |
| Jun 22, 8:28 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 62 min |
| Jun 22, 8:34 AM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 41 min |
| Jun 22, 8:44 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 46 min |
| Jun 22, 10:23 AM CDT | Special Weather Statement | DVN | Clinton | 37 min |
| Jun 22, 11:49 AM CDT | Special Weather Statement | DVN | Benton | 26 min |
| Jun 22, 12:15 PM CDT | Special Weather Statement | DVN | Benton, Linn | 30 min |
| Jun 22, 12:31 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 29 min |
| Jun 22, 12:41 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 64 min |
| Jun 22, 1:13 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 47 min |
| Jun 22, 1:43 PM CDT | Special Weather Statement | DVN | Clinton | 32 min |
| Jun 22, 2:02 PM CDT | Special Weather Statement | DVN | Scott | 43 min |
| Jun 22, 2:44 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 33 min |
| Jun 22, 3:02 PM CDT | Special Weather Statement | DVN | Scott | 28 min |
| Jun 22, 3:11 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 19 min |
| Jun 22, 3:15 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 13 min |
| Jun 22, 5:14 PM CDT | Special Weather Statement | DVN | Henry, Jefferson, Keokuk, Washington | 2 hr |
| Jun 22, 5:47 PM CDT | Special Weather Statement | DVN | Clinton | 28 min |
| Jun 22, 9:26 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Stephenson | 48 min |
| Jun 22, 10:43 AM CDT | Special Weather Statement | DVN | Jo Daviess | 32 min |
| Jun 22, 11:07 AM CDT | Special Weather Statement | DVN | Bureau | 38 min |
| Jun 22, 6:44 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 31 min |
| Jun 22, 6:52 PM CDT | Tornado Warning | DVN | Whiteside | 23 min |
| Jun 22, 6:56 PM CDT | Tornado Warning | DVN | Whiteside | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.